MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Reporter occupation other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
Information provided indicates that a procedure was performed on (b)(6) 2020 utilizing the sure-lok mis 3l pedicle screw system.During the procedure the first rod had been inserted using the cl rod inserter (63-sp-9005), after the inserter was removed from the rod it was noted that the gold knob was locked in the open position and would not attach to the second rod.Another inserter was readily available in another set and the procedure was completed successfully with no patient issue or surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the inserter was received as described in the open position as described in the complaint.The knob could not be rotated with bare fingers but was able to be rotated using a 3.5mm hex driver.Once loosed, the knob can be turned with bare fingers.The feel of the threads is not smooth.The threads either sustained damage or there is debris in the mechanism or both.Also, the opening to accept the rod has experienced plastic deformation.Sides of the inserter have bent outward; the inserter can no longer pass thru the tulip as intended.This device is locked to a rod implant using a supplied handle that limits toque to 18 in-lbs.This limit prevents thread damage due to excessive input torque.Review of device history records found that (b)(6) pieces of lot 00116pt-r released for distribution on 5/30/3019 with no deviation or anomalies.Two-year complaint history review (10.20.2018-10.20.2020) found one (1) previous report of this nature for the reported lot.No corrective action is recommended at this time as cause stems from either inadequate cleaning process that does not remove internal debris or tightening with means other than the supplied torque limit device.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10830217
Report Number3005739886-2020-00035
Device Sequence Number14160390
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00116PT-R05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1